Raynauds getting worse and don't know what to do

I was diagnosed with secondary raynauds earlier this year but have been having strong signs and symptoms for about 3 years. Every morning I wake up and my toes look look bruised and white at the same time. Is this normal? My doctor will not give me the nifedipine as I suffer from very low blood pressure. I was wondering if anyone had any suggestions for me or could tell me some long term effects as I am barely out of my teens. It also seems if I get even slightly emotional my hands turn blue is this normal as well? I would be grateful for any helpful advice

6 Replies

oldestnewest
  • If you have low bp then nifedipine wouldn't be prescribed as it would lower it further. Is it your GP or hospital consultant who won't let you have nifedipine? If it's your GP, ask for a referral to a rheumatologist as if it's secondary raynauds you should be having check ups anyway. If you are already under a team ask again if there are alternatives to nifedipine. There should be alternatives available. Otherwise usual non medical methods ensure your core is warm with lots of layers, wear a hat, the RSA have special gloves and socks, hand warmers etc. good luck.

  • Hi

    I have been diagnosed less than 12 months ago and my doctor prescribed me nifedipine even though I have low blood pressure. I'm only on 5mg twice a day as if I have 3 tablets I become light headed. My bp diastolic is generally in the 40's and my systolic in the 90's. I'd certainly go back and express how much this illness is affecting your life. Albeit I generally wear bed socks and sometimes mittens in bed even though my heating is on. Your doctor can access you monthly, if not I'd request a specialist....., good luck

  • Yes it happens. You need to keep your body warm because if it isn't the extremities will suffer as your body thinks that your heart is more important. Several layers of clothes is best. Do your best for your extremities (hands, feet, ears and head) to keep them warm. I suggest you contact the Raynaud's and Scleroderma Association on their website for further advice. They are very good.

  • Thanks all. I never would have thought that keeping my head warm would help. Thank you for the helpful advice

  • I hope you feel better, and try all suggestions, and ask questions from the medical and community. They helped me so much. Thank you all for helping me with this problem.

  • I have secondary Raynauds which is hard to treat but found things like Nifedipine didn't help mine. I have also had Iloprost infusions but that help much either so my consultant suggested liquid Prozac (very low dose & must be liquid form) which did help cut down the length of my attacks but staying warm etc is still very important.

    Jensue

You may also like...